Well, I've had problems with the fentanyl patch since I began. It is super good at relieving my pain, don't get me wrong. But it has never lasted long enough for me, only about 24 hours. The doctor just kept increasing my dosage, just for the same problem to occur. I was all the way up to 75 patches, until he finally put my on oxycontin. This worked good, but only when I took a really lot, like 80mg every 4 hours. I told the doctor I thought my body was absorbing the fentanyl very quickly, and that's why my tolerance is so high. But he did not feel comfortable prescribing me that much oxycontin, so he put me back on the fentanyl 75 patch to change every day. Then when I started to experience a lot of anxiety, he lowered it to 50. This is working okay, I still have some anxiety.
But something funny happened this week, my pain doc referred me to a psychologist. And he suggested to move the patch from my belly to my arm. He said he had another patient recently with the same problem. She put the patch on her belly, where it was too warm (even though the instructions say you can put it there), and it was dosing her too fast and causing anxiety. So I tried it, and put the patch on my arm one night. And oh my god, I woke up in the morning with the worst withdrawals! I cannot believe there would be such a difference! And I can't believe it was my psychologist that figured this out, and not my pain doc, who I swear thinks I'm crazy.
Well anyways, I had to put the patch back on my belly, because I could not stand the withdrawals. I have an appointment with my pain doc this week. But I just have absolutely no idea where to go from here. I want to go in there with some suggestions. He created this problem in the first place, by constantly increasing my fentanyl dose and making my tolerance higher. If it were up to me, I would much rather be on the oxycontin. I have just way too many side effects with the fentanyl. But like I said, he doesn't feel comfortable prescribing me as much as I need with my high tolerance. Does anyone have any suggestions?